• Previous Article
    The Krasnosel'skii formula for parabolic differential inclusions with state constraints
  • DCDS-B Home
  • This Issue
  • Next Article
    Solutions to resonant boundary value problem with boundary conditions involving Riemann-Stieltjes integrals
January  2018, 23(1): 283-294. doi: 10.3934/dcdsb.2018020

Arzelà-Ascoli's theorem in uniform spaces

1. 

Łódź University of Technology, Institute of Mathematics, Wólczańska 215, 90-924 Łódź, Poland

* Corresponding author: Mateusz Krukowski

Received  July 2016 Revised  September 2016 Published  January 2018

In the paper, we generalize the Arzelà-Ascoli's theorem in the setting of uniform spaces. At first, we recall the Arzelà-Ascoli theorem for functions with locally compact domains and images in uniform spaces, coming from monographs of Kelley and Willard. The main part of the paper introduces the notion of the extension property which, similarly as equicontinuity, equates different topologies on $C(X,Y)$. This property enables us to prove the Arzelà-Ascoli's theorem for uniform convergence. The paper culminates with applications, which are motivated by Schwartz's distribution theory. Using the Banach-Alaoglu-Bourbaki's theorem, we establish the relative compactness of subfamily of $C({\mathbb{R}},{\mathcal{D}}'({\mathbb{R}}^n))$.

Citation: Mateusz Krukowski. Arzelà-Ascoli's theorem in uniform spaces. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 283-294. doi: 10.3934/dcdsb.2018020
References:
[1]

C. D. Aliprantis and K. C. Border, Infinite Dimensional Analysis. A Hitchhiker's Guide Springer, Berlin, 1999. doi: 10.1007/978-3-662-03961-8.

[2]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations Springer, New York, 2011.

[3]

J. J. Duistermaat and J. A. C. Kolk, Distributions. Theory and Applications Birkhäuser, New York, 2010. doi: 10.1007/978-0-8176-4675-2.

[4]

I. M. James, Topologies and Uniformities Springer, London, 1999. doi: 10.1007/978-1-4471-3994-2.

[5]

J. L. Kelley, General Topology Springer, Harrisonburg, 1955.

[6]

G. Köthe, Topological Vector Spaces I Springer-Verlag, New York, 1969.

[7]

M. Krukowski and B. Przeradzki, Compactness result and its applications in integral equations, J. Appl. Anal., 22 (2016), 153-161, arXiv: 1505.02533. doi: 10.1515/jaa-2016-0016.

[8]

V. Maz'ya and S. Poborchi, Differentiable Functions on Bad Domains World Scientific, Singapore, 2001. doi: 10.1142/3197.

[9]

R. Meise and D. Vogt, Introduction to Functional Analysis Oxford: Clarendon Press, Oxford, 1997.

[10]

J. Munkres, Topology Prentice Hall, Upper Saddle River, 2000.

[11]

B. Przeradzki, The existence of bounded solutions for differential equations in Hilbert spaces, Annales Polonici Mathematici, 56 (1992), 103-121.  doi: 10.4064/ap-56-2-103-121.

[12]

W. Rudin, Functional Analysis McGraw-Hill Inc., Singapore, 1991.

[13]

L. Schwartz, Mathematics for the Physical Sciences Addison-Wesley Publishing Company, Paris, 1966.

[14]

R. Stańczy, Hammerstein equation with an integral over noncompact domain, Annales Polonici Mathematici, 69 (1998), 49-60.  doi: 10.4064/ap-69-1-49-60.

[15]

R. Strichartz, A Guide to Distribution Theory and Fourier Transforms CRC Press, Boca Raton, 1994.

[16]

S. Willard, General Topology Addison-Wesley Publishing Company, Reading, 1970.

[17]

K. Yosida, Functional Analysis Springer-Verlag, Berlin, 1980.

show all references

References:
[1]

C. D. Aliprantis and K. C. Border, Infinite Dimensional Analysis. A Hitchhiker's Guide Springer, Berlin, 1999. doi: 10.1007/978-3-662-03961-8.

[2]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations Springer, New York, 2011.

[3]

J. J. Duistermaat and J. A. C. Kolk, Distributions. Theory and Applications Birkhäuser, New York, 2010. doi: 10.1007/978-0-8176-4675-2.

[4]

I. M. James, Topologies and Uniformities Springer, London, 1999. doi: 10.1007/978-1-4471-3994-2.

[5]

J. L. Kelley, General Topology Springer, Harrisonburg, 1955.

[6]

G. Köthe, Topological Vector Spaces I Springer-Verlag, New York, 1969.

[7]

M. Krukowski and B. Przeradzki, Compactness result and its applications in integral equations, J. Appl. Anal., 22 (2016), 153-161, arXiv: 1505.02533. doi: 10.1515/jaa-2016-0016.

[8]

V. Maz'ya and S. Poborchi, Differentiable Functions on Bad Domains World Scientific, Singapore, 2001. doi: 10.1142/3197.

[9]

R. Meise and D. Vogt, Introduction to Functional Analysis Oxford: Clarendon Press, Oxford, 1997.

[10]

J. Munkres, Topology Prentice Hall, Upper Saddle River, 2000.

[11]

B. Przeradzki, The existence of bounded solutions for differential equations in Hilbert spaces, Annales Polonici Mathematici, 56 (1992), 103-121.  doi: 10.4064/ap-56-2-103-121.

[12]

W. Rudin, Functional Analysis McGraw-Hill Inc., Singapore, 1991.

[13]

L. Schwartz, Mathematics for the Physical Sciences Addison-Wesley Publishing Company, Paris, 1966.

[14]

R. Stańczy, Hammerstein equation with an integral over noncompact domain, Annales Polonici Mathematici, 69 (1998), 49-60.  doi: 10.4064/ap-69-1-49-60.

[15]

R. Strichartz, A Guide to Distribution Theory and Fourier Transforms CRC Press, Boca Raton, 1994.

[16]

S. Willard, General Topology Addison-Wesley Publishing Company, Reading, 1970.

[17]

K. Yosida, Functional Analysis Springer-Verlag, Berlin, 1980.

[1]

Pierdomenico Pepe. A nonlinear version of Halanay's inequality for the uniform convergence to the origin. Mathematical Control and Related Fields, 2021  doi: 10.3934/mcrf.2021045

[2]

Se-Hyun Ku. Expansive flows on uniform spaces. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1585-1598. doi: 10.3934/dcds.2021165

[3]

Karl Kunisch, Markus Müller. Uniform convergence of the POD method and applications to optimal control. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 4477-4501. doi: 10.3934/dcds.2015.35.4477

[4]

Martin Michálek, Dalibor Pražák, Jakub Slavík. Semilinear damped wave equation in locally uniform spaces. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1673-1695. doi: 10.3934/cpaa.2017080

[5]

Sergei Ivanov. On Helly's theorem in geodesic spaces. Electronic Research Announcements, 2014, 21: 109-112. doi: 10.3934/era.2014.21.109

[6]

Victor Wasiolek. Uniform global existence and convergence of Euler-Maxwell systems with small parameters. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2007-2021. doi: 10.3934/cpaa.2016025

[7]

Julia Brettschneider. On uniform convergence in ergodic theorems for a class of skew product transformations. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 873-891. doi: 10.3934/dcds.2011.29.873

[8]

Thuy N. T. Nguyen. Uniform controllability of semidiscrete approximations for parabolic systems in Banach spaces. Discrete and Continuous Dynamical Systems - B, 2015, 20 (2) : 613-640. doi: 10.3934/dcdsb.2015.20.613

[9]

Surabhi Tiwari, Pankaj Kumar Singh. Rough semi-uniform spaces and its image proximities. Electronic Research Archive, 2020, 28 (2) : 1095-1106. doi: 10.3934/era.2020060

[10]

Gaocheng Yue, Chengkui Zhong. Global attractors for the Gray-Scott equations in locally uniform spaces. Discrete and Continuous Dynamical Systems - B, 2016, 21 (1) : 337-356. doi: 10.3934/dcdsb.2016.21.337

[11]

Tanja Eisner, Pavel Zorin-Kranich. Uniformity in the Wiener-Wintner theorem for nilsequences. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3497-3516. doi: 10.3934/dcds.2013.33.3497

[12]

Cleverson R. da Luz, Gustavo Alberto Perla Menzala. Uniform stabilization of anisotropic Maxwell's equations with boundary dissipation. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 547-558. doi: 10.3934/dcdss.2009.2.547

[13]

Nimish Shah, Lei Yang. Equidistribution of curves in homogeneous spaces and Dirichlet's approximation theorem for matrices. Discrete and Continuous Dynamical Systems, 2020, 40 (9) : 5247-5287. doi: 10.3934/dcds.2020227

[14]

Shan Jiang, Li Liang, Meiling Sun, Fang Su. Uniform high-order convergence of multiscale finite element computation on a graded recursion for singular perturbation. Electronic Research Archive, 2020, 28 (2) : 935-949. doi: 10.3934/era.2020049

[15]

Grigor Nika, Bogdan Vernescu. Rate of convergence for a multi-scale model of dilute emulsions with non-uniform surface tension. Discrete and Continuous Dynamical Systems - S, 2016, 9 (5) : 1553-1564. doi: 10.3934/dcdss.2016062

[16]

Liu Liu. Uniform spectral convergence of the stochastic Galerkin method for the linear semiconductor Boltzmann equation with random inputs and diffusive scaling. Kinetic and Related Models, 2018, 11 (5) : 1139-1156. doi: 10.3934/krm.2018044

[17]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[18]

Gaocheng Yue. Attractors for non-autonomous reaction-diffusion equations with fractional diffusion in locally uniform spaces. Discrete and Continuous Dynamical Systems - B, 2017, 22 (4) : 1645-1671. doi: 10.3934/dcdsb.2017079

[19]

Kun-Peng Jin, Jin Liang, Ti-Jun Xiao. Uniform polynomial stability of second order integro-differential equations in Hilbert spaces with positive definite kernels. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3141-3166. doi: 10.3934/dcdss.2021077

[20]

Martin Swaczyna, Petr Volný. Uniform motions in central fields. Journal of Geometric Mechanics, 2017, 9 (1) : 91-130. doi: 10.3934/jgm.2017004

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (379)
  • HTML views (158)
  • Cited by (1)

Other articles
by authors

[Back to Top]